Children's Robitussin and Dimetapp Cough Medicines With Mislabeled Dosing Cups Pulled From Shelves
GlaxoSmithKline Consumer Healthcare, the maker of Dimetapp and Robitussin, has recalled two of its children's cough medicines, CNN reports. The recall isn't related to the products' ingredients, but rather an error on the labels that could lead to dangerous overdoses.
The cough syrups impacted by the voluntary recall include Children's Robitussin Honey Cough and Chest Congestion DM and Children's Dimetapp Cold and Cough. Recent lots of both items were produced with incorrectly labeled dosing cups. The 5-milliliter and 10-milliliter graduation lines were missing from the Robitussin cough syrup cups and the 10-milliliter graduation line was missing from the Dimetapp cups. That means cups for both products only had marks for 20 milliliters, which is higher than the recommended dose for children.
"There is a potential risk of accidental overdose if caregivers dispensing the syrup do not notice the discrepancies between the graduations printed on the dosing cups and the indicated amounts to be administered," GlaxoSmithKline Consumer Healthcare stated in a recall announcement published by the FDA.
A cough syrup overdose can lead to serious symptoms, such as elevated or lowered heart rate, fainting, dizziness, vomiting, diarrhea, seizure, and hallucinations. No adverse reactions have been connected to the faulty packaging, but consumers can reports incidents to the FDA online.
The recalled products were issued between February 5, 2020 and June 3, 2020. When checking your medicine cabinet, look for these numbers on the bottles:
- Lots "02177" and "02178" for Children's Robitussin Honey Cough and Chest Congestion DM (4 ounces), expiring January 2022.
- Lot "CL8292" for Children's Dimetapp Cold and Cough (8 ounces), expiring September 2021.